Alert archive / Montana / Wind Chill Warnings in 2012
Wind Chill Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this wind chill warning at Dec 26, 2012, 10:43 AM MST for Valley County, Montana. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2012, 10:43 AM MST (17:43 UTC)
- Expired
- Dec 26, 2012, 10:54 AM MST
- In force
- 11 min
- Issued by
- NWS Glasgow, MT
County Valley County, MT
The radar
The Glasgow radar (KGGW), 18 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 5.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
615 WWUS45 KGGW 261743 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1043 AM MST WED DEC 26 2012 .VERY COLD TEMPERATURES WILL CONTINUE TO COMBINE WITH EAST WINDS OF 10 TO 15 MPH TO PRODUCE WIND CHILL VALUES OF 20 TO 30 BELOW ZERO THROUGH THE MORNING HOURS. MTZ016-020-059>061-261845- /O.CAN.KGGW.WC.Y.0008.000000T0000Z-121226T1800Z/ CENTRAL AND SOUTHEAST PHILLIPS-WESTERN ROOSEVELT- NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY- INCLUDING THE CITIES OF...MALTA...SACO...WOLF POINT...POPLAR... WHITEWATER...ZORTMAN...OPHEIM 1043 AM MST WED DEC 26 2012 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WIND CHILL ADVISORY. WINDS HAVE BEEN LIGHT ACROSS THE AREA. THEREFORE THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$ MTZ017-271100- /O.UPG.KGGW.WC.Y.0008.000000T0000Z-121226T1800Z/ /O.NEW.KGGW.WC.W.0002.121226T1743Z-121227T1100Z/ CENTRAL AND SOUTHERN VALLEY- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...FRAZER 1043 AM MST WED DEC 26 2012 ...WIND CHILL WARNING IN EFFECT UNTIL 4 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 4 AM MST THURSDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * TIMING...VERY COLD WIND CHILLS ARE EXPECTED TO CONTINUE THROUGH MOST OF TONIGHT. * WIND CHILL VALUES...20 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. FROST BITE TO EXPOSED SKIN IS POSSIBLE WITHIN 30 MINUTES. && $$
1 follow-up statement
594 WWUS45 KGGW 261754 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1054 AM MST WED DEC 26 2012 .VERY COLD TEMPERATURES WILL CONTINUE TO COMBINE WITH EAST WINDS OF 10 TO 15 MPH TO PRODUCE WIND CHILL VALUES OF 20 TO 30 BELOW ZERO THROUGH THURSDAY MORNING. MTZ017-271100- /O.CAN.KGGW.WC.W.0002.000000T0000Z-121227T1100Z/ /O.NEW.KGGW.WC.Y.0009.121226T1754Z-121227T1100Z/ CENTRAL AND SOUTHERN VALLEY- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...FRAZER 1054 AM MST WED DEC 26 2012 ...WIND CHILL ADVISORY IN EFFECT UNTIL 4 AM MST THURSDAY... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM MST THURSDAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. * TIMING...VERY COLD WIND CHILLS ARE EXPECTED TO CONTINUE THROUGH MOST OF TONIGHT. * WIND CHILL VALUES...20 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. FROST BITE TO EXPOSED SKIN IS POSSIBLE WITHIN 30 MINUTES. && $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this wind chill warning went out at Dec 26, 9:17 AM MST, 1 hour 26 minutes earlier.
Area forecast discussion, Dec 26, 9:17 AM MST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 917 AM MST WED DEC 26 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH FRIDAY... WARM AIR ADVECTION PATTERN IN PLACES FOR TODAY. PATCHY FOG THAT IS IN PLACE ACROSS THE NORTHEAST HALF OF THE CWA WILL PROBABLY STICK AROUND INTO THE AFTERNOON AS SOME PLACES ARE SEEING VISIBILITIES CONTINUE TO FALL THIS MORNING (IN W ND TOO). TEMPS ARE STARTING OUT COLD IN PLENTYWOOD AREA AND DON/T SEE MUCH TO BRING THEM UP...SO COOLED TEMPS ESPECIALLY HERE. INCREASES POPS SLIGHTLY IN THE SW. JAMBA PREVIOUS DISCUSSION... VERY COLD TEMPERATURES ACROSS THE REGION THIS MORNING...AND ALTHOUGH WINDS ARE GENERALLY LIGHT ENOUGH OF THE MILK VALLEY ENHANCEMENT OCCURRING TO KEEP WIND CHILLS NEAR CRITICAL VALUES. THUS WILL CONTINUE THE WIND CHILL ADVISORY FOR THIS MORNING. OTHERWISE...PRESSURE FALLS TODAY AS NEXT WINTER STORM SYSTEM DEVELOPS OVER THE WESTERN STATES. UPPER TROF DIGGING ALONG THE WEST COAST THIS MORNING EXPECTED TO PUSH THROUGH THE GREAT BASIN TONIGHT AND INTO THE CENTRAL PLAINS BY THURSDAY. SPLIT IN THE FLOW ACROSS MONTANA WILL RESULT IN FAIRLY SHALLOW TROF TO THE NORTH. THIS WILL THEN LIMIT THE NORTHWARD PUSH OF MOISTURE IN THE SOUTHERN TROF...KEEPING MOST OF THE SNOW POTENTIAL ACROSS SOUTHERN MONTANA AND POINTS SOUTH. SOME MODERATION OF TEMPERATURES EXPECTED ON FRIDAY AS TROF MOVES EAST AND RIDGE REBOUNDS ACROSS THE WEST. CHINOOK DEVELOPS ALONG THE FRONT RANGE IN ALBERTA AND SPREADS SOUTH INTO MONTANA. SOME SHALLOWING OF THE ARCTIC INVERSION IS EXPECTED ALTHOUGH COLD AIR WILL LIKELY LINGER IN THE NORTHERN RIVER VALLEYS. EBERT .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... THE EXTENDED BEGINS WITH AN UPPER RIDGE PASSING OVER THE REGION FRIDAY NIGHT INTO SATURDAY. THERE WILL BE CONSIDERABLE RECOVERY IN THE 850MB TEMPERATURE PATTERN BY SATURDAY WITH THE 00Z ECMWF ADVERTISING A RANGE OF -3 TO -7 DEGREES CELSIUS AT THIS LEVEL BY SATURDAY MORNING. THIS WILL RESULT IN A LITTLE RELIEF FROM THE FRIGID AIR MASS EXPERIENCED THIS WEEK. SATURDAY NIGHT THROUGH SUNDAY NIGHT...THE RIDGE IS QUICKLY PUSHED OUT OF THE FORECAST AREA AS THE UPPER BRANCH OF A SPLIT TROUGH TRANSLATES EASTWARD. THE SOUTHERN BRANCH CLOSES OFF ACROSS THE SOUTHWESTERN U.S. MEANWHILE...NORTHEAST MONTANA WILL DEAL WITH A SLIGHT CHANCE OF SOME LIGHT SNOWFALL SUNDAY WHEN THE BEST PVA MOVES OVER THE REGION. ALTHOUGH MODELS SHOW SOME DYNAMICAL FORCING...MOISTURE WILL BE LIMITED SO NOT LOOKING AT MUCH IN THE WAY OF ACCUMULATIONS. MONDAY ONWARD...MODELS CONTINUE TO BE IN AGREEMENT THAT RIDGING BUILDING ACROSS THE WESTERN U.S. WILL CONTINUE TO PUSH EASTWARD AND BUILD OVER THE CWA EARLY NEXT WEEK. THEREFORE HAVE KEPT A SLIGHT MODIFYING TREND IN TEMPERATURES DURING THIS PERIOD. MANY LOCATIONS WILL FINALLY SEE LOW TEMPERATURES ABOVE ZERO AND SOME OF THE SOUTHWESTERN LOCATIONS IN PHILLIPS AND PETROLEUM COUNTIES MAY HAVE THEIR HIGH TEMPERATURES MAKE A RUN AT FREEZING ON MONDAY OR TUESDAY. NORTHEAST MONTANA WILL PUT UP THE MOST RESISTANCE TO THE WARMING TREND DUE TO HIGHER CONCENTRATIONS OF SNOW COVER AND ALSO DUE TO SOME OF THE COLDER AIR REMAINING TRAPPED IN THE VALLEYS. HOWEVER...EVEN THESE LOCATIONS SHOULD CRACK THE 20S BY TUESDAY. THE ECMWF AND GFS BRING ANOTHER SHORTWAVE RIDING AROUND THE PERIPHERY OF THE RIDGE INTO THE VICINITY TUESDAY INTO WEDNESDAY OF NEXT WEEK...HOWEVER...THERE ARE DIFFERENCES IN THE TRACK AND TIMING OF THIS FEATURE SO HAVE LEFT THE GRIDS DRY DURING THIS PERIOD FOR NOW. MALIAWCO && .AVIATION... LIFR AND IFR STRATUS WITH BR WILL CONTINUE THROUGH THE MORNING AND POSSIBLY INTO THE AFTERNOON. SIMILAR CEILING ARE AGAIN POSSIBLE TONIGHT. GENERALLY LIGHT SOUTHEASTERLY WINDS ARE EXPECTED...WITH HIGHER WINDS OF AROUND 10KTS IN THE FAVORED WIND AREAS. SCT && .GLASGOW WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 11 AM MST THIS MORNING FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...WESTERN ROOSEVELT...NORTHERN PHILLIPS...SOUTHWEST PHILLIPS...NORTHERN VALLEY. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Dec 26, 3:50 AM MST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 350 AM MST WED DEC 26 2012 MTZ018-019-021>027-062-271100- DANIELS-SHERIDAN-PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON- PRAIRIE-WIBAUX-EASTERN ROOSEVELT- 350 AM MST WED DEC 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT VERY COLD TEMPERATURES ARE EXPECTED TO PERSIST ACROSS THE REGION THROUGH THURSDAY MORNING. DAYTIME TEMPERATURES WILL ONLY REACH INTO THE SINGLE DIGITS ABOVE ZERO TODAY THEN FALL BELOW ZERO AGAIN TONIGHT. AT THESE TEMPERATURES EVEN LIGHT WINDS CAN PRODUCE WIND CHILLS OF 10 TO 20 BELOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016-017-020-059>061-271100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- WESTERN ROOSEVELT-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS- NORTHERN VALLEY- 350 AM MST WED DEC 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT VERY COLD TEMPERATURES AND EAST WINDS AROUND 10 MPH WILL PERSIST THROUGH THE MORNING HOURS. THIS COMBINATION WILL RESULT IN WIND CHILL VALUES OF 20 TO 30 BELOW AND A WIND CHILL ADVISORY IS IN EFFECT. THE COLD WEATHER WILL CONTINUE THROUGH THURSDAY MORNING WITH TEMPERATURES DROPPING BACK BELOW ZERO TONIGHT. A LIGHT EASTERLY BREEZE COULD RESULT IN WIND CHILL VALUES AGAIN APPROACHING 20 BELOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 10:54 AM MST | Wind Chill Advisory | GGW | Valley | 16 hr |
Nearby
Wind Chill Warnings in Montana, 2012Every wind chill warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.